Alert archive / Wyoming / High Wind Warnings in 2026

High Wind Warning 5, NWS Cheyenne, WY

January 9, 20264 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 9, 2026, 1:25 PM MST for 4 counties in Wyoming. It took effect at Jan 9, 2026, 11:00 PM MST. It was in force for 21 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2026, 1:25 PM MST (20:25 UTC)
In effect from
Jan 9, 2026, 11:00 PM MST
Expired
Jan 10, 2026, 8:00 PM MST
In force
21 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 1:42 AM MSTNON-TSTM WND GST 627 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Jan 10, 3:56 AM MSTNON-TSTM WND GST 5811 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Jan 10, 4:12 AM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jan 10, 4:16 AM MSTNON-TSTM WND GST 593 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 10, 5:32 AM MSTNON-TSTM WND GST 58Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Jan 10, 5:32 AM MSTNON-TSTM WND GST 623 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 10, 6:02 AM MSTNON-TSTM WND GST 623 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 10, 6:32 AM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jan 10, 6:32 AM MSTNON-TSTM WND GST 58Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Jan 10, 6:32 AM MSTNON-TSTM WND GST 597 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Jan 10, 7:32 AM MSTNON-TSTM WND GST 592 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jan 10, 7:32 AM MSTNON-TSTM WND GST 613 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 10, 8:02 AM MSTNON-TSTM WND GST 643 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 10, 8:13 AM MSTNON-TSTM WND GST 5911 Wsw Warren Af Base, WYMesonet station UP226 10.5 NW Natural Fort (UPR).
Jan 10, 8:36 AM MSTNON-TSTM WND GST 592 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jan 10, 9:32 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 10, 12:02 PM MSTNON-TSTM WND GST 571 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS75 KCYS 092025
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
125 PM MST Fri Jan 9 2026

WYZ106-101200-
/O.UPG.KCYS.HW.A.0006.260110T0600Z-260111T0300Z/
/O.NEW.KCYS.HW.W.0005.260110T0600Z-260111T0300Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
125 PM MST Fri Jan 9 2026

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From 11 PM this evening to 8 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-101200-
/O.UPG.KCYS.HW.A.0006.260110T0600Z-260111T0000Z/
/O.NEW.KCYS.HW.W.0005.260110T0600Z-260111T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
125 PM MST Fri Jan 9 2026

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 11 PM this evening to 5 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-101200-
/O.UPG.KCYS.HW.A.0006.260110T0900Z-260111T0300Z/
/O.NEW.KCYS.HW.W.0005.260110T0900Z-260111T0300Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Federal, Whitaker, Buford,
Horse Creek, and Vedauwoo
125 PM MST Fri Jan 9 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From 2 AM to 8 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

CG
3 follow-up statements
678 
WWUS75 KCYS 100659
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1159 PM MST Fri Jan 9 2026

WYZ106-110300-
/O.CON.KCYS.HW.W.0005.000000T0000Z-260111T0300Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
1159 PM MST Fri Jan 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 8 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-110000-
/O.CON.KCYS.HW.W.0005.000000T0000Z-260111T0000Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1159 PM MST Fri Jan 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 5 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-110300-
/O.CON.KCYS.HW.W.0005.260110T0900Z-260111T0300Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Whitaker, Vedauwoo, Horse
Creek, Buford, and Federal
1159 PM MST Fri Jan 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...Until 8 PM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Fuller
901 
WWUS75 KCYS 102353
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
453 PM MST Sat Jan 10 2026

WYZ110-110100-
/O.EXP.KCYS.HW.W.0005.000000T0000Z-260111T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
453 PM MST Sat Jan 10 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

WYZ106-110300-
/O.CON.KCYS.HW.W.0005.000000T0000Z-260111T0300Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
453 PM MST Sat Jan 10 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-110300-
/O.CON.KCYS.HW.W.0005.000000T0000Z-260111T0300Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Federal, Whitaker, Buford, Vedauwoo,
Horse Creek, and Pumpkin Vine
453 PM MST Sat Jan 10 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
775 
WWUS75 KCYS 110236
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
736 PM MST Sat Jan 10 2026

WYZ106-116-117-110345-
/O.EXP.KCYS.HW.W.0005.000000T0000Z-260111T0300Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Whitaker, Federal, Bordeaux, Buford,
Vedauwoo, Horse Creek, and Pumpkin Vine
736 PM MST Sat Jan 10 2026

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds have diminished below warning thresholds late this evening. 
Therefore, the High Wind Warning will be allowed to expire.

$$

Trudel

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:05 AM MST, 3 hours 20 minutes earlier. Its key messages:

  • Light snow showers will continue through Friday morning with a reinforcing shot of cold air keeping high temperatures below average.
  • Marginal high winds possible in the wind prone areas of southeast Wyoming late Friday night and through the day Saturday. High Wind Watches have been issued.
  • Warmer temperatures and mostly benign conditions expected Sunday through middle of next week.
Area forecast discussion, Jan 9, 10:05 AM MST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1005 AM MST Fri Jan 9 2026

.KEY MESSAGES...

- Light snow showers will continue through Friday morning with a
  reinforcing shot of cold air keeping high temperatures below
  average.

- Marginal high winds possible in the wind prone areas of
  southeast Wyoming late Friday night and through the day
  Saturday. High Wind Watches have been issued.

- Warmer temperatures and mostly benign conditions expected
  Sunday through middle of next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 338 AM MST Fri Jan 9 2026

Light snow showers continue early this morning per radar and
ground observations as a secondary trough pushes into the area.
These snow showers will linger into the morning hours on Friday,
but will likely dissipate by the afternoon. Additional
accumulations are expected to be minimal, with no more than a
dusting forecast. This secondary upper-level trough will bring a
reinforcing shot of cold air to the region with 700 mb
temperatures dropping to -16C. High temperatures will be below
average, with most cities in southeast Wyoming struggling to
reach freezing. The Nebraska panhandle will be slightly warmer,
with highs in the 30s. Behind this secondary shot of cold air,
winds will be quite blustery. Gusty northerly winds will add to
the chill in the air, with wind chills throughout the day
ranging from the single digits to 20s. Clouds will also clear
out this afternoon with the sun making an appearance, however,
it will do little to help with temperatures.

By Friday night, a strong surface high will build over western
Colorado. This will cause MSLP gradients to steepen along and west
of the Laramie Range and increase 850 mb CAG to CPR height
gradients. Winds aloft will respond, increasing just up to 50 kts.
Subsidence with this event looks rather unimpressive, making this
more of a gradient-driven event. In-house guidance is confident in
the Arlington area hitting high winds late Friday night and into the
day Saturday, but marginal for the other wind prone areas of
Southeast Wyoming. As a result, went ahead and issued High Wind
Watches for Arlington, Bordeaux, and the South Laramie Range and
foothills, as high winds could be possible.

High winds will continue into the day Saturday as gradients remain
consistent. Winds will likely ease late in the afternoon/earlier in
the evening as winds aloft turn a bit more northwesterly, which is
unfavorable for high winds. Besides wind, a dry day is expected
Saturday as upper-level ridging moves into western CONUS. Subsidence
under the ridge will keep precipitation away while also leading to
warmer temperatures. High temperatures on Saturday will warm up to
roughly average for this time of year, with highs in the 30s and
40s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 230 PM MST Thu Jan 8 2026

The long term will be characterized as mostly benign. Dry and above
average temperatures are set to return by Sunday and persist through
the forecast period. The only day of interest will be Saturday with
another round of breezy to windy conditions across the ranges and
the foothills.

Saturday models show the upper level ridge to be pushing in over the
PacNW with the leading edge bringing northwest flow aloft. Models
show a weak upper level 700 mb jet setting up over the Laramie Range
with 41-48 kts and negative omega signaling downsloping. Winds will
not be a strong as days passed, but there is enough forcing that the
winds at the surface will see an increase. 70-80% of the raw
ensembles show wind gusts nearing 50 mph along portions of the with
the Cheyenne Ridge and foothills of the Laramie Range seeing 50-70%
probabilities of gusts to 50 mph as well. However, Cheyenne proper
looks to be out of the running for winds that high and more like 80%
probabilities of gusts of 35-40 mph. Elsewhere east of Laramie Range
will also see 80% probabilities of gusts to near 40, while west of
the range will 80% probabilities of 25-30 mph gusts.

With the leading edge of the ridge overhead Saturday, cooler
temperatures will continue to linger. In-house guidance is showing
eastern portions of the CWA seeing temperatures 1-2 degrees below
normal along the lower elevations. However, the higher elevations
will see temperatures roughly 15 degrees below normal. East of the
Laramie Range, temperatures will average 4-8 degrees above normal
still. 90% of the raw ensembles show temperatures Saturday to be
below 45 degrees to the east of the Laramie Range and below 35 to
the west of the range. As we move into Sunday, models show the ridge
to continue building into the region allowing for continued dry
conditions and slightly warmer temperatures. In-house guidance again
shows temperatures to be above normal with most locations seeing
upwards of 10-20 above normal. This will continue to be the case
through the period. Sunday, 80-90% of the raw ensembles are in
agreement that the eastern portion of the CWA will see temperatures
between 50-55 degrees and the east will see temperatures at or below
42 degrees. Models and ensembles both show temperatures to hover
around the 50s through the week on the east and between 40-45
degrees to the west (70-80% confidence).

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1000 AM MST Fri Jan 9 2026

VFR conditions will persist through the forecast period. BFF is
reporting snow, however CIGs and VSBY is still VFR. This is
expected to last a short time through only 20Z (30% confidence
on timing). Winds are per usually the primary concern through
the period with all sites seeing winds over 10 kts and gusts
between 25-30 kts. Winds are expected to remain elevated over 12
kts through the period (80%+ confidence).

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Saturday evening for
     WYZ106.
     High Wind Watch from this evening through Saturday afternoon
     for WYZ110.
     High Wind Watch from late tonight through Saturday evening for
     WYZ116-117.
NE...None.

&&

SHORT TERM...SF
LONG TERM...WFOCYS
AVIATION...WFOCYS
Hazardous weather outlook, Jan 9, 3:44 AM MST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
344 AM MST Fri Jan 9 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-101045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
344 AM MST Fri Jan 9 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Light snow showers will continue through Friday morning with a
  reinforcing shot of cold air keeping high temperatures below
  average.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

- Marginal high winds possible in the wind prone areas of
  southeast Wyoming late Friday night and through the day
  Saturday. High Wind Watches have been issued.

- Warmer temperatures and mostly benign conditions expected
  Sunday through middle of next week.

.Spotter information statement...

Spotters are encouraged to report snowfall totals to the NWS.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 12:42 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte13 hr

Nearby

High Wind Warnings in Wyoming, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.